This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
My mom has been having lots of headaches recently and was put on neurontin. She sometimes takes xanax. Are these two drugs safe to be taken together or should she not take the xanax. I read where some peole substitute neurontin for xanax so I am concerned.
It is usually advised to monitor the response to a combination of Xanax and Neurontin. In the elderly, it is advisable to keep the doses adequate enough to have the desired clinical effect. The concern is about a possible clouding of consciousness. Potentially harmful activities such as driving may be avoided, since they require sustained alertness.
I take both these medications and have for a long time without problem.
Neurontin is a pretty safe drug so she shouldn't have problems.
She may find that she no longer needs xanax after taking neurontin for awhile.
I'm sure her doctor will advise her on the use of both these medicatons.
Sorry to hijack the post, but was wondering about your experience with neurontin. My psychiatrist is thinking about it for my anxiety, since nothing is working since a terrible and weird and untreated Paxil withdrawal four years ago. And to the poster, she says it's okay to take with klonopin, if that's any help, since I'm on klonopin and asked her about that.
I take neuronton for Polyneuropathy. It's been progressive and so has the nerve pain.
I haven't experienced any side effects from it and it does seem to have somewhat of a calming effect on the nerves.
I'd give it a try if nothing else has worked.
Let me know how it works out or if I can answer any other questions.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.